Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 166, NWS Mobile, AL

April 26, 2005Mobile County, Alabama; George County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Apr 26, 2005, 2:39 PM CDT for Mobile County, Alabama; George County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2005, 2:39 PM CDT (19:39 UTC)
Expired
Apr 26, 2005, 3:15 PM CDT
In force
36 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Mobile County, AL, George County, MS

The radar

The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
702 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 261939
SVRMOB
ALC097-MSC039-262015-
/O.NEW.KMOB.SV.W.0166.050426T1939Z-050426T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT TUE APR 26 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  EASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI
  NORTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA

* UNTIL 315 PM CDT

* AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BASIN...OR ABOUT
  7 MILES SOUTH OF LUCEDALE...AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHIPMAN BY 245 PM CDT
  WILMER AND MOFFET BY 250 PM CDT
  LOTT AND COLEMAN DAIRY ROADS AND SEMMES BY 255 PM CDT
  OAK GROVE AND KUSHLA BY 300 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3091 8866 3074 8866 3077 8800 3095 8801

$$
1 follow-up statement
000 
WWUS54 KMOB 261954
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT TUE APR 26 2005

MSC039-262003-
/O.CAN.KMOB.SV.W.0166.000000T0000Z-050426T2015Z/
GEORGE MS-
253 PM CDT TUE APR 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GEORGE COUNTY IS 
CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAS SINCE MOVED INTO 
WESTERN MOBILE COUNTY...THUS THE WARNING FOR EASTERN GEORGE COUNTY 
HAS BEEN CANCELLED.

LAT...LON 3095 8802 3093 8802 3091 8800 3082 8800
      3078 8803 3077 8842 3093 8842 3094 8809

$$

ALC097-262015-
/O.CON.KMOB.SV.W.0166.000000T0000Z-050426T2015Z/
MOBILE AL-
253 PM CDT TUE APR 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR
CENTRAL MOBILE COUNTY...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
WILMER...OR ABOUT 15 MILES SOUTHEAST OF LUCEDALE...MOVING EAST AT 50
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOTT AND COLEMAN DAIRY ROADS AND GEORGETOWN BY 255 PM CDT
  SEMMES AND CHUNCHULA BY 300 PM CDT
  OAK GROVE...KUSHLA AND CELESTE BY 305 PM CDT

LAT...LON 3095 8802 3093 8802 3091 8800 3082 8800
      3078 8803 3077 8842 3093 8842 3094 8809

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:35 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 26, 1:35 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
135 PM CDT TUE APR 26 2005

.SHORT TERM...SEVERE TSTM WATCH CONTINUES FOR SEMS ZONES THROUGH 4
PM.  THREAT OF HAIL SHIFTING EAST INTO INTERIOR SOUTHWEST ALABAMA.
LARGE OUTFLOW BOUNDARY EXTENDS FROM WIGGINS...TO KMOB....TO NEAR
BREWTON.  CURRENTLY HAVE SEVERE THUNDERSTORM WARNINGS OVER INTERIOR
SEMS INTO INTERIOR SWAL.  WOULD BE CONCERNED ABOUT THE TORNADO
THREAT...BUT ATTM WE NOTE THAT THESE STORMS ARE ELEVATED NORTH OF
THE OUTFLOW BOUNDARY THAT MOVED SOUTH THROUGH THAT REGION.  THINK
RIGHT NOW WE ARE EXPECTING MAINLY A HAIL THREAT....AND MOST HAIL
REPORTS SO FAR HAVE BEEN DIME TO PENNY SIZE.  THESE STORMS ARE
FIRING ON THE SOUTHERN EDGE OF THE DEEPER MIDLEVEL DRYSLOT NOTED IN
WATER VAPOR IMAGERY.

SOUTH OF THE OUTFLOW BOUNDARY...CAPES ARE RUNNING 2200 TO NEARLY 300
J/KG AT THIS HOUR.

STAY TUNED.

/05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675
     FIRE WEATHER WATCH WEDNESDAY  FLZ001>006-008.
MS...NONE.
&&
Hazardous weather outlook, Apr 26, 5:27 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
527 AM CDT TUE APR 26 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
527 AM CDT TUE APR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE EAST
ACROSS THE EASTERN HALF OF THE FORECAST AREA THIS MORNING...
INCLUDING THE WESTERN FLORIDA PANHANDLE. LOCALLY HEAVY RAINS
CAN BE EXPECTED IN SOME OF THE STRONGER STORMS. IN THE WAKE OF THIS
AREA OF WEATHER...A BRIEF BREAK IS ANTICIPATED. AS A WARM FRONT
IS FORECAST NORTHWARD ACROSS THE AREA...THE ATMOSPHERE IS
FORECAST TO DESTABILIZE TODAY...WHILE A COLD FRONT CONTINUES
EAST INTO THE SOUTHERN STATES. AS THIS OCCURS...THUNDERSTORMS
ARE EXPECTED TO REDEVELOP AND TRACK EAST ACROSS THE AREA. SOME OF
THESE STORMS COULD BECOME SEVERE.

IT APPEARS THAT THE MAIN THREAT IN ANY SEVERE STORMS WILL
BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. STAY TUNED FOR LATER UPDATES DURING THE
DAY.

FRONTAL PASSAGE IS FORECAST TONIGHT...BRINGING AN END TO THE WET
WEATHER.

A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES...DUE
TO THE COMBINATION OF MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS
AND OUTGOING TIDES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES
WEDNESDAY AFTERNOON AS LIGHT TO MODERATE SOUTHERLY FLOW
DEVELOPS AND COMBINES WITH AN OUTGOING TIDE. COULD BE SOME PATCHY FOG
FORMING WEDNESDAY AND THURSDAY NIGHTS.

THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND
RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR
POSSIBLE ACTIVATION TODAY.

In the hours before

Special weather statement, Apr 26, 12:27 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT TUE APR 26 2005

ALZ053>057-059-060-062-261830-
UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX-
INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE...
1227 PM CDT TUE APR 26 2005

...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS
AFTERNOON...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ION THE MONROE...WILCOX
COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN CLARKE COUNTY...MOVING
SOUTHEAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN...
MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Apr 26, 12:27 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT TUE APR 26 2005

ALZ053>057-059-060-062-261830-
UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX-
INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE...
1227 PM CDT TUE APR 26 2005

...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS
AFTERNOON...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ION THE MONROE...WILCOX
COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN MONROE COUNTY...MOVING
SOUTHEAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN...
MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Apr 26, 12:27 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT TUE APR 26 2005

ALZ053>057-059-060-062-261830-
UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX-
INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE...
1227 PM CDT TUE APR 26 2005

...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS
AFTERNOON...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ON THE MONROE...WILCOX
COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN MONROE COUNTY...MOVING
SOUTHEAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN...
MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Local storm report, Apr 26, 1:20 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
120 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             WAYNESBORO              31.67N 88.65W
04/26/2005  0.75 INCH        WAYNE              MS   LAW ENFORCEMENT

&&

GARMON
Local storm report, Apr 26, 1:52 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
152 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     HAIL             WAYNESBORO              31.67N 88.65W
04/26/2005  0.25 INCH        WAYNE              MS   BROADCAST MEDIA

0115 PM     HAIL             WHISTLER                31.70N 88.81W
04/26/2005  0.50 INCH        WAYNE              MS   LAW ENFORCEMENT

            WEST OF WHISTLER...NORTH OF HWY. 84

0110 PM     HAIL             WHISTLER                31.70N 88.81W
04/26/2005  0.75 INCH        WAYNE              MS   BROADCAST MEDIA

            DIME TO PENNY HAIL COVERING THE PARKING LOT AT WABO

&&

CULLEN

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:57 AM CDTSpecial Marine WarningMOB63 min
Apr 26, 4:06 AM CDTSpecial Marine WarningMOB54 min
Apr 26, 5:46 AM CDTSpecial Marine WarningMOB59 min
Apr 26, 1:16 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington29 min
Apr 26, 1:29 PM CDTSevere Thunderstorm WarningMOBWashington36 min
Apr 26, 3:13 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile47 min
Apr 26, 12:42 PM CDTSevere Thunderstorm WarningMOBWayne33 min
Apr 26, 12:58 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne32 min
Apr 26, 1:46 PM CDTSevere Thunderstorm WarningMOBGeorge, Stone20 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.